Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS North Platte, NE

July 2, 2001Blaine County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 8:00 PM CDT for Blaine County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 2, 2001, 8:00 PM CDT (01:00 UTC)
Expired
Jul 2, 2001, 8:45 PM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Blaine County, NE

The radar

The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:15 PM CDTHail 1Dunning, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1807 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2788 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS53 KLBF 030100
SVRLBF
NEC009-030145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT MON JUL 2 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 845 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF DUNNING...OR ABOUT 17
  MILES WEST OF BREWSTER...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  6 MILES SOUTH OF BREWSTER AROUND 825 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT 
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4195 10025 4176 10024 4175 9971 4195 9972

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:40 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 2, 7:40 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT MON JUL 2 2001

HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS.
SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST
SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND
HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND
WHEELER COUNTY.

.LBF...NONE.

KAR

In the hours before

Local storm report, Jul 2, 6:34 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
634 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    30 N LEWELLEN             NE   1.50 INCH HAIL
07/02/01   GARDEN                         REPORTED BY SPOTTERS

0610 PM    19 S ASHBY                NE   1.75 INCH HAIL
07/02/01   GRANT                          REPORTED BY SPOTTERS

JZ
Local storm report, Jul 2, 7:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
718 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    5 NW WHITMAN              NE   1.00 INCH HAIL
07/02/01   GRANT                          REPORTED BY SPOTTERS

JM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:27 PM CDTSevere Thunderstorm WarningLBFBlaine, Loup48 min
Jul 2, 7:38 PM CDTSevere Thunderstorm WarningLBFHooker52 min
Jul 2, 8:11 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup64 min
Jul 2, 8:31 PM CDTSevere Thunderstorm WarningLBFCuster59 min
Jul 2, 8:35 PM CDTSevere Thunderstorm WarningLBFHolt55 min
Jul 2, 9:26 PM CDTSevere Thunderstorm WarningLBFHolt64 min
Jul 2, 9:30 PM CDTSevere Thunderstorm WarningLBFCuster60 min
Jul 2, 9:49 PM CDTSevere Thunderstorm WarningLBFBoyd41 min
Jul 2, 10:31 PM CDTSevere Thunderstorm WarningLBFHolt59 min
Jul 2, 10:32 PM CDTSevere Thunderstorm WarningLBFBoyd43 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningLBFCherry44 min
Jul 2, 11:14 PM CDTSevere Thunderstorm WarningLBFBoyd31 min
Jul 2, 11:15 PM CDTSevere Thunderstorm WarningLBFKeya Paha45 min
Jul 2, 11:26 PM CDTSevere Thunderstorm WarningLBFHolt64 min
Jul 2, 11:48 PM CDTSevere Thunderstorm WarningLBFBoyd42 min
Jul 3, 12:23 AM CDTSevere Thunderstorm WarningLBFHolt67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.